Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 8, 2007, 11:38 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2007, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 9, 2007, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 090440 FFWLBF NEC063-085-090745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1138 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF CURTIS... EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 245 AM CDT * AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 3 INCHES OF RAINFALL ACROSS FAR EASTERN HAYES AND FAR WESTERN FRONTIER COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED OVER THE NEXT 1 TO 3 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND MAYWOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE MANY CANYONS AND LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4037 10102 4036 10026 4067 10016 4066 10103 $$ BUTTLER
1 follow-up statement
000 WGUS73 KLBF 090633 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 121 AM CDT MON JUL 9 2007 NEC063-085-090745- HAYES NE-FRONTIER NE- 121 AM CDT MON JUL 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR FRONTIER AND EASTERN HAYES COUNTIES... AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED HEAVY RAINS PRIOR TO 1 AM...HAVE MOVED EAST OF THE AREA. LITTLE ADDITIONAL RAINFALL IS EXPECTED HOWEVER RADAR RAINFALL ESTIMATES OF UP TO 4 INCHES WERE SHOWN WEST OF MAYWOOD AND CURTIS...IN NORTHEAST HAYES AND NORTHWEST FRONTIER COUNTIES. ADDITIONAL HEAVY RAINS WERE SHOWN FROM HARRY STRUNK LAKE TO NEAR FARNAM. RUNOFF FROM RAINFALL MAY STILL BE COLLECTING IN LOW SPOTS AND COVERING ROADS. LITTLE ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA THIS MORNING HOWEVER THE WARNING WILL CONTINUE TO ALLOW WATER TO DRAIN AWAY. THOUGH THE HEAVY RAIN HAS ENDED BE CAUTIOUS AT NIGHT OF ANY WATER COVERING ROADS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY OR THE ROAD MAY HAVE WASHED AWAY BELOW THE WATER LEVEL. MOST FLASH FLOOD DEATHS OCCUR WHEN PEOPLE DRIVE INTO WATER OVER THE ROADWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4037 10102 4036 10026 4067 10016 4066 10103 $$ HIRSCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:15 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN JUL 8 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY EARLY EVENING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND DAMAGE. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN AND NIGHT NEAR AND SOUTH OF INTERSTATE 80. .LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY. AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S. ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING. && .AVIATION... COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24 HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS IN HEAVY RAINFALL OR LOWERING CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MJM
Hazardous weather outlook, Jul 8, 9:57 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 957 PM CDT SUN JUL 8 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-091130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 957 PM CDT SUN JUL 8 2007 /857 PM MDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH OF US HIGHWAY 26 FROM LISCO TO OGALLALA...AND ALONG AND SOUTH OF INTERSTATE 80 FROM OGALLALA TO BRADY. FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL IS POSSIBLE THROUGH THE OVERNIGHT HOURS. THERE IS A SMALL THREAT OF AN ISOLATED SEVERE THUNDERSTORM...WITH LARGE HAIL BEING THE MAIN SEVERE THREAT. THUNDERSTORM ACTIVITY IS EXPECTED TO WIND DOWN BY SUNRISE MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS AGAIN THE MAIN THREAT. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Jul 8, 5:56 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 NW BARTLETT 42.02N 98.73W
07/08/2007 E0.88 INCH WHEELER NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 6:12 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 8 N BARTLETT 42.00N 98.55W
07/08/2007 E1.00 INCH WHEELER NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Jul 8, 6:37 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 10 NE BARTLETT 41.99N 98.41W
07/08/2007 E1.75 INCH WHEELER NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 8:45 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 7 E BURWELL 41.78N 99.00W
07/08/2007 E1.00 INCH GARFIELD NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 8:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 11 SW OSHKOSH 41.30N 102.49W
07/08/2007 E1.00 INCH GARDEN NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 10:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 NW BARTLETT 42.02N 98.73W
07/08/2007 E0.88 INCH WHEELER NE PUBLIC
0611 PM HAIL 8 N BARTLETT 42.00N 98.55W
07/08/2007 E1.00 INCH WHEELER NE LAW ENFORCEMENT
0637 PM HAIL 10 NE BARTLETT 41.99N 98.41W
07/08/2007 E1.75 INCH WHEELER NE PUBLIC
0844 PM HAIL 7 E BURWELL 41.78N 99.00W
07/08/2007 E1.00 INCH GARFIELD NE PUBLIC
0845 PM HAIL 11 SW OSHKOSH 41.30N 102.49W
07/08/2007 E1.00 INCH GARDEN NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Jul 8, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 35 min |
| Jul 8, 10:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 39 min |
| Jul 8, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.